Skip to Main content Skip to Navigation
Journal articles

Dobrushin ergodicity coefficient for Markov operators on cones

Stéphane Gaubert 1, 2 Zheng Qu 3
2 MAXPLUS - Max-plus algebras and mathematics of decision
CMAP - Centre de Mathématiques Appliquées - Ecole Polytechnique, Inria Saclay - Ile de France
Abstract : Doeblin and Dobrushin characterized the contraction rate of Markov operators with respect the total variation norm. We generalize their results by giving an explicit formula for the contraction rate of a Markov operator over a cone in terms of pairs of extreme points with disjoint support in a set of abstract probability measures. By duality, we derive a characterization of the contraction rate of consensus dynamics over a cone with respect to Hopf’s oscillation seminorm (the infinitesimal seminorm associated with Hilbert’s projective metric). We apply these results to Kraus maps (noncommutative Markov chains, representing quantum channels), and characterize the ultimate contraction of the map in terms of the existence of a rank one matrix in a certain subspace.
Document type :
Journal articles
Complete list of metadata

https://hal.inria.fr/hal-01099179
Contributor : Stephane Gaubert <>
Submitted on : Wednesday, December 31, 2014 - 5:58:18 PM
Last modification on : Friday, April 30, 2021 - 10:00:00 AM

Links full text

Identifiers

Citation

Stéphane Gaubert, Zheng Qu. Dobrushin ergodicity coefficient for Markov operators on cones. Integral Equations and Operator Theory, Springer Verlag, 2015, 1 (81), pp.127-150. ⟨10.1007/s00020-014-2193-2⟩. ⟨hal-01099179⟩

Share

Metrics

Record views

700